A General Approach to Time Periodic Incompressible Viscous Fluid Flow Problems

Matthias Geissert, Matthias Georg Hieber, Thieu Huy Nguyen*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

53 Citations (Scopus)


This article develops a general approach to time periodic incompressible fluid flow problems and semilinear evolution equations. It yields, on the one hand, a unified approach to various classical problems in incompressible fluid flow and, on the other hand, gives new results for periodic solutions to the Navier–Stokes–Oseen flow, the Navier–Stokes flow past rotating obstacles, and, in the geophysical setting, for Ornstein–Uhlenbeck and various diffusion equations with rough coefficients. The method is based on a combination of interpolation and topological arguments, as well as on the smoothing properties of the linearized equation.

Original languageEnglish
Pages (from-to)1095-1118
Number of pages24
JournalArchive for Rational Mechanics and Analysis
Issue number3
Publication statusPublished - 2016 Jun 1
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Mechanical Engineering
  • Mathematics (miscellaneous)


Dive into the research topics of 'A General Approach to Time Periodic Incompressible Viscous Fluid Flow Problems'. Together they form a unique fingerprint.

Cite this